New member with questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Sep 2006
Total Posts : 159
   Posted 7/3/2008 9:20 AM (GMT -6)   
 Hi everyone,
   I had seizures when I was a child and a teenager and then for some reason my parents thought I out grew them and took me off the medication (dilantin) I do remember hearing the neuro telling them during one of my visits that when I reached my full growth that it was very likely that I would out grow the seizures. He retired and they did not find a new neuro and I didn't seem to need the medication any longer so we went without it for a good 30 some years.  Enter Lupus when I was 40 I began to have simple partial seizures again. Seems to me that I am on a awful lot of meds to keep it under control and I had another sezure yesturday. I take 5 100mg Topamax and  now 6 200mg carbatrol along with a lot of other stuff for the lupus. My real question that I got on line for is that my last two seizures have had long lasting after effects it has seemed to me. Is that normal for all the rest of you? I have noticed a lot of twitching of my hands and arms and I have been very forgetful afterwards, and had a very difficult time talking. I have a hard time with aphsia any way but this is much worse. Does everyone have after effects from their seizures? I don't know anyone else that has seizures to ask.Thanks for the place to vent.  manthe

Forum Moderator

Date Joined Mar 2003
Total Posts : 10382
   Posted 7/4/2008 6:12 PM (GMT -6)   
Monte, some of the regular posters around here will likely be by; this forum tends to be slow. I don't have epilepsy, but as a nurse I've worked with a lot of children and adults who do. I've seen people have prolonged effects from generalized seizures, and sometimes confusion for a few hours after partial seizures. The prolonged twitching, if it's lasting more than a couple of hours, I think you should discuss with your neurologist, the sooner the better. It could be that you're not completely coming out of the seizure. Simple complex seizures in a small number of people will "chain" together, with the mild symptoms never going away between full-blown seizures. If you're headed this way, your meds may need to be adjusted.
I hope one of the members with more expertise will be here to help you soon.


Veteran Member

Date Joined Jan 2006
Total Posts : 2408
   Posted 7/7/2008 2:10 AM (GMT -6)   

HI there,

As Judy has said, this is a very slow forum which is why most of the information tends to come from me or one of the other moderators.

Effects from seizures can last for quite a while but usually (With me) it is 24 hours at the most. Like you, I struggle with aphasia / anomia after a seizure as well as having problems with my co-ordination & balance. The memory issue may well be medication induced. I used to have a fantasic memory but have noticed in the last few years that it has gotten much worse. I believe that AED's do affect memory (And it is listed as a side effect on most).

Hope that helps


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
"A gold medal is a wonderful thing. But if your not enough without it, you will never be enough with it." - Irvine Blitzer (John Candy) in Cool Runnings
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
Help support the forums so we can support you:

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 6:57 PM (GMT -6)
There are a total of 2,710,792 posts in 298,933 threads.
View Active Threads

Who's Online
This forum has 153481 registered members. Please welcome our newest member, gmm1tb.
303 Guest(s), 12 Registered Member(s) are currently online.  Details
suzy-q, Gograss, Wilderness, Rodsr, Girlie, Jim_____, Bobby Mac, caramba, Tim Tam, Labradorite, Kar102, multifacetedme

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer